Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 364, NWS Twin Cities, MN

September 20, 2007Douglas County, Pope County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 20, 2007, 12:26 PM CDT for Douglas County, Pope County, Minnesota. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 20, 2007, 12:26 PM CDT (17:26 UTC)
Expired
Sep 20, 2007, 1:30 PM CDT
In force
64 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

Counties Douglas County, MN, Pope County, MN

The radar

The Minneapolis radar (KMPX), 174 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 20, 12:58 PM CDTHAIL 1Starbuck, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 5.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 201726
SVRMPX
MNC041-121-201830-
/O.NEW.KMPX.SV.W.0364.070920T1726Z-070920T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1226 PM CDT THU SEP 20 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOUGLAS COUNTY IN WEST CENTRAL MINNESOTA...
  POPE COUNTY IN WEST CENTRAL MINNESOTA...

* UNTIL 130 PM CDT

* AT 1221 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...  
  CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS 
  OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF GLENWOOD...AND  
  MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GLENWOOD...
  ALEXANDRIA...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

LAT...LON 4594 9515 4593 9514 4556 9514 4555 9573
      4586 9575 4597 9516
TIME...MOT...LOC 1726Z 243DEG 10KT 4567 9562

$$

LS/MDB
2 follow-up statements
000 
WWUS53 KMPX 201752
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1252 PM CDT THU SEP 20 2007

MNC041-121-201830-
/O.CON.KMPX.SV.W.0364.000000T0000Z-070920T1830Z/
DOUGLAS MN-POPE MN-
1252 PM CDT THU SEP 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR POPE AND DOUGLAS COUNTIES...

AT 1251 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING 
WIND GUSTS. THIS STORM WAS LOCATED 4 MILES WEST OF VILLARD...OR 
ABOUT 19 MILES WEST OF SAUK CENTRE...AND MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE HOLMES...GROVE LAKE...
WESTPORT...VILLARD...STARBUCK...SEDAN...OSAKIS...NELSON...LOWRY AND
LONG BEACH.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4594 9515 4593 9514 4556 9514 4555 9573
      4586 9575 4597 9516
TIME...MOT...LOC 1752Z 260DEG 31KT 4571 9533

$$

LS/MDB
000 
WWUS53 KMPX 201802
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
102 PM CDT THU SEP 20 2007

MNC041-121-201830-
/O.CON.KMPX.SV.W.0364.000000T0000Z-070920T1830Z/
DOUGLAS MN-POPE MN-
102 PM CDT THU SEP 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR POPE AND DOUGLAS COUNTIES...

AT 1258 PM CDT...QUARTER SIZE HAIL WAS REPORTED IN STARBUCK WITH 
THIS STORM.

AT 1259 PM CDT...THIS STORM WAS LOCATED NEAR VILLARD...OR ABOUT 14 
MILES WEST OF SAUK CENTRE...AND MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE HOLMES...GROVE 
LAKE...WESTPORT...VILLARD...SEDAN...OSAKIS...NELSON...LOWRY AND LONG 
BEACH.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4594 9515 4593 9514 4556 9514 4555 9573
      4586 9575 4597 9516
TIME...MOT...LOC 1802Z 260DEG 31KT 4572 9521

$$

LS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 6:31 AM CDT, 5 hours 55 minutes earlier.

Area forecast discussion, Sep 20, 6:31 AM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
631 AM CDT THU SEP 20 2007

.DISCUSSION...
FORECAST AREA ENTERING THE PUSH/PULL REGION BETWEEN DEPARTING
SURFACE HIGH OVER NORTHEAST MINNESOTA AND NORTHERN WISCONSIN...AND
APPROACHING LOW PRESSURE SYSTEM IN THE WESTERN DAKOTAS. EASTERLY
SURFACE WINDS ARE HELPING TO KEEP DEW POINTS RELATIVELY LOW...WITH
MID 40S TO LOW 50S IN MOST LOCALES. REGION OF CONVECTION IN THE
EASTERN DAKOTAS AND NORTHWEST MINNESOTA IS ASSOCIATED WITH A
40-50KT LOW LEVEL JET...AND LOW/MID LEVEL THETA-E ADVECTION.

THE SHORT TERM CONCERNS MOST DEFINITELY REVOLVE AROUND THE SEVERE
CONVECTION POSSIBILITIES LATER TODAY. ITS A LITTLE BIT OF A
TRICKY FORECAST...BECAUSE WE WILL DEFINITELY BE FIGHTING A CAPPING
INVERSION OVER AT LEAST THE SOUTHERN PORTION OF THE FORECAST
AREA...WITH 700 MB TEMPERATURES FROM 10-12C PROGGED. ANOTHER ISSUE
IS THAT MOST OF THE UPPER SUPPORT...AND THE GREATEST SURFACE
PRESSURE FALLS MOVE THROUGH NORTHERN MINNESOTA /ALTHOUGH THE
SOUTHERN EDGE OF BOTH GRAZES THE NORTHERN PART OF THE FORECAST
AREA. THE NOSE OF THE LOW LEVEL JET IS ALSO SOLIDLY NEAR THE
INTERNATIONAL BORDER BY 00Z FRIDAY. NOW...MOST OF THIS THROWS THE
TORNADIC THREAT INTO QUESTION...BUT NOT SEVERE CONVECTION AS A
WHOLE. WE DO HAVE AN 80-90KT JETLET MOVING INTO WESTERN MINNESOTA
NEAR MIDDAY...WHICH COUPLES QUITE NICELY WITH A 100-120KT JET IN
ONTARIO. SHEAR PARAMETERS ARE QUITE STRONG...WHEN TAKING INTO
ACCOUNT THE MID/UPPER LEVEL WINDS AND THE PREVAILING SOUTHEASTERLY
LOW LEVEL WINDS. WITH THE STRENGTH OF THE LOW LEVEL WIND
FIELD...WE DO EXPECT THAT 60+ SURFACE DEW POINTS WILL MAKE A
RETURN TO AT LEAST WESTERN AND SOUTHERN MINNESOTA BY THE END OF
THE DAY...WHICH SHOULD LEAD TO AT LEAST 2000 J/KG SBCAPES. THE
THINKING HERE IS THAT A HAIL/WIND THREAT WILL BE A DEFINITE /SAY
NORTH OF THE HIGHWAY 7 CORRIDOR/...BUT THE TORNADIC THREAT IS MUCH
LESS SO /ALBEIT NOT ZERO...CONSIDERING HOW MUCH INSTABILITY AND
SHEAR AREA HANGING AROUND/.

OVERNIGHT...MCS SHOULD MOVE ACROSS THE NORTHERN PART OF THE
FORECAST AREA...BEFORE DROPPING SOUTHEASTWARD OVER EAST CENTRAL
MINNESOTA/WEST CENTRAL WISCONSIN AS A SECOND LOW LEVEL JET RACES
UP FROM EASTERN NEBRASKA AND WESTERN IOWA.

COLD FRONT MOVES THROUGH THE AREA FRIDAY...WHICH REALLY PLAYS
HAVOC WITH THE HIGH TEMPERATURES ON FRIDAY. HAVE GONE WITH A 15
DEGREE GRADIENT ACROSS THE FORECAST AREA...WITH WELL ABOVE NORMAL
TEMPERATURES LIKELY IN THE I-90 CORRIDOR AND IN WEST CENTRAL
WISCONSIN. BLAST OF COLD ADVECTION BEHIND THE FRONT WILL LEAD TO
GUSTY W TO NW WINDS FOR FRIDAY NIGHT.

SURFACE HIGH PASSES QUICKLY THROUGH THE REGION...WITH NEXT SYSTEM
SET TO IMPACT THE AREA SUNDAY NIGHT AND INTO EARLY NEXT WEEK.
CHANGED LITTLE WITH RESPECT TO STORM TIMING...DESPITE THE FACT
THAT THE 00Z GFS SPED THINGS UP A LITTLE. 00Z ECMWF CAME IN
SIMILAR TO THE 19/12Z RUN...WHICH IS A BIT SLOWER THAN THE 00Z
GFS. TEMPERATURES LOOK QUITE WARM ON SUNDAY...WITH STRONG
SOUTHERLY WINDS RETURNING AHEAD OF THIS SYSTEM.

&&

.AVIATION.../12Z TAFS/
CONCERN WITH THE TAFS IS LOCKING DOWN BEST WINDOWS OF TIME FOR
CONVECTION AND ESTIMATING SRLY WIND GUSTS. STRONG UPGLIDE AND
INCREASES IN ELEVATED INSTABILITY OVER THE ERN DAKOTAS WILL
CONTINUE TO DRIVE T-STORMS INTO WRN MN THROUGH MID MORNING. THESE
WILL SPREAD OVER AXN WITH SOME HAIL POSSIBLE GIVEN RADAR TRENDS.
CONVECTION SHOULD BEGIN DWINDLING LATE IN THE MORNING AND INTO
EARLY AFTN AS JET FADES. REDEVELOPMENT OF CONVECTION IS POSSIBLE
IN WRN MN NEAR AND SOUTH OF AXN LATER THIS AFTN...WITH CAP BEING
THE MAIN STIFLING POINT. FINALLY...AS MAJOR HEIGHT FALLS AND
RESPONDING LLJ BEGIN WORKING INTO MN AGAIN TONIGHT...BETTER
CHANCES OF T-STORMS CREEP UP AGAIN IN CTRL MN AND INTO WRN WI.

HAVE GENERALLY USED 200FT PROJECTED WINDS BY THE 06Z NAM MODEL
FOR SUSTAINED WIND SPEEDS AND UTILIZED THE TOP OF THE MIXED LAYER
FOR GUSTS DURING TODAY AND THIS EVE. HAVE TWEAKED DOWN THESE
SPEEDS IN AREAS WHERE MORE CLOUD COVER IS EXPECTED. GUSTS TO OVER
30 KTS AT RWF ARE VERY POSSIBLE THIS AFTN.

ALSO IN THE IMMEDIATE FIRST FEW HOURS...IFR STRATUS HAS GOTTEN
CAUGHT IN ERLY FLOW OVR CTRL WI AND IS ANTICIPATED TO SPREAD OVER
EAU BUT DISSIPATE SOON AFTER AS HEATING BEGINS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

KAT/MTF
Hazardous weather outlook, Sep 20, 4:52 AM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
452 AM CDT THU SEP 20 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
211000-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
452 AM CDT THU SEP 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE THIS MORNING OVER PARTS OF WEST
CENTRAL MINNESOTA...SOME OF WHICH MAY BECOME CAPABLE OF PRODUCING
ISOLATED LARGE HAIL AND DAMAGING WIND GUSTS. THESE STORMS SHOULD
PUSH INTO NORTHERN MINNESOTA BY MIDDAY.

ADDITIONAL THUNDERSTORMS...CONTAINING A GREATER LIKELIHOOD OF
PRODUCING SEVERE WEATHER...ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND EVENING OVER WEST CENTRAL MINNESOTA...MOVING ACROSS PARTS OF
CENTRAL AND SOUTHERN MINNESOTA...ESPECIALLY ALONG AND NORTH OF
THE HIGHWAY 7 CORRIDOR...THROUGH THE EVENING AND OVERNIGHT. LARGE
HAIL...DAMAGING WINDS...AND HEAVY DOWNPOURS WILL BE LIKELY WITH
THESE STORMS. ISOLATED TORNADOES MAY ALSO OCCUR...ESPECIALLY IN
WEST CENTRAL MINNESOTA TOWARD MID TO LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THUNDERSTORMS ARE
EXPECTED TO BE ONGOING ON FRIDAY MORNING...CONTINUING ACROSS EAST
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH MUCH OF THE
DAY ON FRIDAY...ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS MORNING...BUT
MAY BE NEEDED THIS AFTERNOON AND EVENING.

KAT

In the hours before

Special weather statement, Sep 20, 10:43 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1043 AM CDT THU SEP 20 2007

MNZ048-049-055-057-201630-
KANDIYOHI-POPE-STEARNS-SWIFT-
1043 AM CDT THU SEP 20 2007

...SIGNIFICANT WEATHER ALERT FOR STEARNS...POPE...AND KANDIYOHI
COUNTIES UNTIL 1130 AM CDT...

AT 1038 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 17 MILES EAST OF BENSON...OR 26 MILES WEST OF
PAYNESVILLE...AND MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED
INCLUDE BUT ARE NOT LIMITED TO GILCHRIST...SUNBURG...BELGRADE...AND
BROOTEN.

ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM.

THE NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTIES.

LS/MDB
Local storm report, Sep 20, 11:19 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1119 AM CDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 AM     TSTM WND DMG     BENSON                  45.32N 95.61W
09/20/2007                   SWIFT              MN   LAW ENFORCEMENT

            TWO TREES DOWN IN TOWN. ONE BLOCKING A STREET.

&&

CARLYON
Special weather statement, Sep 20, 11:20 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1120 AM CDT THU SEP 20 2007

MNZ048-049-057-201715-
KANDIYOHI-POPE-STEARNS-
1120 AM CDT THU SEP 20 2007

...SIGNIFICANT WEATHER ALERT FOR STEARNS...POPE AND KANDIYOHI
COUNTIES UNTIL 1215 PM CDT...

AT 1116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 17 MILES SOUTHEAST OF GLENWOOD...OR 23 MILES
SOUTHWEST OF SAUK CENTRE...AND MOVING NORTHEAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE SAUK CENTRE
...GILCHRIST...BROOTEN...ELROSA...AND ALBANY.

PEOPLE IN NORTHERN KANDIYOHI...SOUTHEASTERN POPE AND WESTERN STEARNS
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
Local storm report, Sep 20, 11:44 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1144 AM CDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     HAIL             4 S BELGRADE            45.39N 95.00W
09/20/2007  E0.88 INCH       KANDIYOHI          MN   LAW ENFORCEMENT

            RELAYED VIA HAM RADIO.

1135 AM     HAIL             BROOTEN                 45.50N 95.12W
09/20/2007  E0.88 INCH       STEARNS            MN   LAW ENFORCEMENT

            RELAYED VIA HAM RADIO.

&&

TDK
Local storm report, Sep 20, 12:05 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1205 PM CDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 PM     HAIL             MELROSE                 45.68N 94.81W
09/20/2007  M0.75 INCH       STEARNS            MN   AMATEUR RADIO

            MEASURED 0.8 INCH DIAMETER.

&&

TDK
Special weather statement, Sep 20, 12:06 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1206 PM CDT THU SEP 20 2007

MNZ056-057-201800-
CHIPPEWA-KANDIYOHI-
1206 PM CDT THU SEP 20 2007

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN KANDIYOHI AND CHIPPEWA
COUNTIES UNTIL 100 PM CDT...

AT 1203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
WILLMAR TO 14 MILES SOUTHWEST OF WILLMAR TO 8 MILES NORTHEAST OF
GRANITE FALLS...AND MOVING EAST AT 30 MPH. A SEVERE THUNDERSTORM
WARNING IS IN EFFECT FOR NORTHERN KANDIYOHI COUNTY UNTIL 1230 PM CDT.

ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED
WITH THESE STORMS.

THE NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTIES.

PEOPLE IN EASTERN CHIPPEWA AND SOUTHERN KANDIYOHI COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 7:33 AM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine42 min
Sep 20, 8:11 AM CDTTornado WarningMPXLac qui Parle, Yellow Medicine34 min
Sep 20, 8:36 AM CDTSevere Thunderstorm WarningMPXLac qui Parle39 min
Sep 20, 8:43 AM CDTTornado WarningMPXLac qui Parle, Yellow Medicine47 min
Sep 20, 9:14 AM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Swift61 min
Sep 20, 10:14 AM CDTSevere Thunderstorm WarningMPXSwift31 min
Sep 20, 10:28 AM CDTSevere Thunderstorm WarningMPXChippewa, Swift47 min
Sep 20, 10:44 AM CDTSevere Thunderstorm WarningMPXSwift46 min
Sep 20, 10:58 AM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Swift44 min
Sep 20, 11:31 AM CDTSevere Thunderstorm WarningMPXKandiyohi, Pope, Stearns, Swift59 min
Sep 20, 12:16 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi38 min
Sep 20, 1:04 PM CDTFlash Flood WatchMPXAnoka, Benton, Carver, Chippewa, Chisago, Dakota and 23 more18 hr
Sep 20, 1:05 PM CDTSevere Thunderstorm WarningMPXMeeker, Stearns, Wright27 min
Sep 20, 1:14 PM CDTSevere Thunderstorm WarningMPXMorrison, Stearns, Todd61 min
Sep 20, 1:51 PM CDTSevere Thunderstorm WarningMPXBenton, Mille Lacs, Morrison54 min
Sep 20, 2:01 PM CDTFlash Flood WarningMPXBenton, Mille Lacs, Morrison, Pope, Stearns, Todd6 hr
Sep 20, 2:20 PM CDTTornado WarningMPXBenton, Sherburne, Stearns25 min
Sep 20, 2:42 PM CDTTornado WarningMPXBenton, Sherburne33 min
Sep 20, 2:44 PM CDTTornado WarningMPXChippewa, Kandiyohi, Renville46 min
Sep 20, 2:47 PM CDTSevere Thunderstorm WarningMPXBenton, Morrison58 min
Sep 20, 2:57 PM CDTTornado WarningMPXBenton, Mille Lacs, Sherburne33 min
Sep 20, 3:13 PM CDTSevere Thunderstorm WarningMPXIsanti16 min
Sep 20, 3:27 PM CDTSevere Thunderstorm WarningMPXKanabec, Mille Lacs, Morrison63 min
Sep 20, 3:28 PM CDTTornado WarningMPXKandiyohi, Meeker47 min
Sep 20, 3:54 PM CDTTornado WarningMPXKanabec, Mille Lacs35 min
Sep 20, 4:11 PM CDTTornado WarningMPXKanabec, Mille Lacs25 min
Sep 20, 4:13 PM CDTTornado WarningMPXKandiyohi, Meeker47 min
Sep 20, 4:42 PM CDTSevere Thunderstorm WarningMPXWright63 min
Sep 20, 5:07 PM CDTSevere Thunderstorm WarningMPXCarver, Hennepin53 min
Sep 20, 5:30 PM CDTSevere Thunderstorm WarningMPXAnoka, Dakota, Ramsey, Scott60 min
Sep 20, 5:47 PM CDTTornado WarningMPXHennepin, Scott31 min
Sep 20, 6:01 PM CDTSevere Thunderstorm WarningMPXHennepin29 min
Sep 20, 6:07 PM CDTSevere Thunderstorm WarningMPXWashington53 min
Sep 20, 6:11 PM CDTSevere Thunderstorm WarningMPXSherburne, Wright34 min
Sep 20, 6:14 PM CDTTornado WarningMPXDakota, Washington31 min
Sep 20, 6:30 PM CDTSevere Thunderstorm WarningMPXAnoka, Hennepin60 min
Sep 20, 6:51 PM CDTSevere Thunderstorm WarningMPXWright39 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.